MAUDE Adverse Event Report: MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 206967
Medical Device Problem Codes Crack (1135); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Hip end effector was damaged while surgeon was impacting cup.Impactor plate and inline offset impactor were damaged as well.I had a replacement set of instruments to open onto the sterile field.Surgeon had difficulty removing broken instruments off of the robot, which added to the delay in surgery.Case type: tha.Surgical delay: 35 minutes.This complaint is for the 206967 hip end effector, variable angle.Associated complaints from the same surgery include: (b)(4).
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted to update sections mfr name, city & state, mfr site, premarket identification, type of report, follow up type, device evaluated by mfr, adverse event problem, additional mfr narrative based on the results of investigation.It was reported that hip end effector was damaged while surgeon was impacting cup.Impactor plate and inline offset impactor were damaged as well.I had a replacement set of instruments to open onto the sterile field.Surgeon had difficulty removing broken instruments off of the robot, which added to the delay in surgery.Case type: tha.Surgical delay: 35 minutes.Product evaluation and results: visual inspection.Visual inspection detected marks on the 202866 knob.The 206966 reamer barrell has fractures/cracks at the degree markers.See attachments for images of the instrument.Dimensional inspection: dimensional inspection was not completed as visual inspection clearly shows the failure of the device.Functional inspection: functional inspection as not completed as visual inspection clearly shows the failure of the device.Material analysis: material analysis was completed as part of the root cause investigation of capa product history review: review of the product history records for lot 19231118 indicates 150 devices were manufactured and (b)(4) devices were accepted into final stock on (b)(6) 2019.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 206967, lot 19231118 shows 4 additional complaints related to the failure in this investigation.Conclusions: the failure is confirmed via visual inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description

Brand Name
HIP END EFFECTOR, VARIABLE ANGLE
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9147809
Report Number3005985723-2019-00714
Device Sequence Number11404997
Product Code OLO
UDI-Device Identifier00848486022167
UDI-Public00848486022167
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number206967
Device Lot Number19231118 / 1904450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2019
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;